MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL CAP TIP SYR LL/LS STER LF PP BLUE SINGLE; CONTAINER, LIQUID MEDICATION, GRADUATED

BD MEDICAL (BD WEST) MEDICAL SURGICAL CAP TIP SYR LL/LS STER LF PP BLUE SINGLE; CONTAINER, LIQUID MEDICATION, GRADUATED
Catalog Number 305819
Medical Device Problem Codes Volume Accuracy Problem (1675); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed liquid present inside the tip cap.Additional information there was no patient harm as this was caught by a pharmacist and subsequently the tip cap was changed to an alternative tip cap before dispensing.
 
Additional Manufacturer Narrative
H3: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Additional information: for a small dose such as this medication at 0.2 ml, there could be greater than 10% of fluid loss in the headspace of the blue tip cap, which can potentially underdose a patient if this were a more critically impactful medication.
 
Additional Manufacturer Narrative
(b)(4) follow up.A report was received indicating fluid loss in the headspace of the blue tip cap.To support the investigation, two photographs were provided to the quality team for evaluation.The images depict a vial with two syringes positioned on either side, each fitted with a blue tip cap.No additional details could be confirmed from the photographs.The purpose of the tip cap is to protect the syringe luer connection.A device history record review was performed for material number 305819, lot 5353564.The review identified no manufacturing or inspection issues that would have contributed to the reported condition, and no related quality notifications were associated with this lot.All production activities and final inspections met applicable specification requirements.To date, no other similar events have been reported for this lot.Based on the investigation and the available photographic evidence, the condition described by the customer could not be confirmed.
 
Event or Problem Description
There was no patient harm.

Brand Name
CAP TIP SYR LL/LS STER LF PP BLUE SINGLE
Common Device Name
CONTAINER, LIQUID MEDICATION, GRADUATED
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24649429
Report Number1911916-2026-00129
Device Sequence Number15994611
Product Code KYW
UDI-Device Identifier00382903058198
UDI-Public(01)00382903058198(10)5353564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K911638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305819
Device Lot Number5353564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date03/31/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown